MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545200
Medical Device Problem Codes Failure to Fold (1255); Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material in the device.
 
Event or Problem Description
Note: this report pertains to four autotome rx 39 used in the same procedure.It was reported to boston scientific corporation that an autotome rx 39 was attempted to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the preparation, the autotome was not bowing at the distal end of the device and was instead bowing near the handle of the tome.The procedure was completed with another autotome rx 39.There were no reported patient complications as a result of this event.Note: photos of the complaint device outside the patient were provided by the customer and shows a rust like material in the device.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material in the device.Block h11: (investigation results) the returned autotome rx 39 was analyzed, and a visual evaluation noted that the device had evidence of foreign material in the cutting wire lumen and the working length was torn near to the guidewire introducer.Functional evaluation noted that the wire was unable to bow.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of foreign material present in the device was confirmed.The product analysis revealed that the device had evidence of foreign material at several sections in the cutting wire lumen and the unit presented corrosion process through the surface of the wire, except for the handle and the distal section and because of this condition the wire was unable to bow.The working length torn could be caused due to many unsuccessful attempts to actuate the handle, since the wire was unable to bow.Based on all gathered information, the most probable root cause of this complaint is quality control deficiency.An investigation to address this problem is in progress.
 
Event or Problem Description

Brand Name
AUTOTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22162609
Report Number3005099803-2025-02585
Device Sequence Number8842404
Product Code KNS
UDI-Device Identifier08714729444770
UDI-Public(01)08714729444770(17)270122(10)33273015
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545200
Device Catalogue NumberM00545200
Device Lot Number0033273015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown